NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 10, 6:34 PM EST, 18 minutes earlier.
Area forecast discussion, Jun 10, 6:34 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
734 PM EDT Thu Jun 10 2021
...Updated Aviation Discussion...
.Mesoscale Update...
Issued at 615 PM EDT Thu Jun 10 2021
Have been watching scattered cells over central KY and southern IN
this afternoon, which have so far stayed well north of the
Cumberland Pkwy. Mesoanalysis has roughly 2000-2500 J/kg of SBCAPE
with no effective shear to speak of. Moderate CAPE has (and will
continue for the next few hours) allowed for decent updrafts and
relatively cold cloud tops. However, with weaker flow aloft and no
wind shear to support organization, cells have remained rather
disorganized and slow moving. PWATs are in the 1.9-2.1" range, and
combined with slow moving cells, has led to some training and heavy
downpours, resulting in isolated areas meeting or slightly exceeding
3 or 6 hour FFG. Primary hazard for this evening will be localized
flooding issues, so will be keeping eyes on radar and MRMS flash
flood guidance products.
&&
.Short Term...(This evening through Friday)
Issued at 246 PM EDT Thu Jun 10 2021
Persistent pattern continues as the upper level low has now become
absorbed into the upper flow with troughing extending SSE across the
OH Valley. Surface analysis places a center of low pressure along
the OH River in western KY with troughing extending NE across
central KY and southern Indiana and 70 degree isodrosotherm
encompassing all of the CWA. Radar is currently showing scattered
showers and a few isolated thunderstorms across the area as KY
Mesonet shows temperatures in the upper 70s to mid 80s.
SPC Mesoanalysis shows a bullseye of surface convergence near the
low center in western KY and extending NE along the OH river
coincident with SBCAPE maxima of 2000 J/kg. This is where the best
chances of thunderstorms will be, though RAP model soundings have
been advertising a subtle warm nose around 700mb that could inhibit
robust thunderstorm development through the afternoon. Several
observations so far have reported 1/4SM within heavy rain showers,
so main threat continues to be brief torrential rainfall with flash
flooding potential. General flow appears to be progressive across
most of KY with storm motion approximately 260/20kt, but in southern
Indiana mean flow is noticeably weaker where radar shows storm
motions closer to 10kts. Southern Indiana is also where flash flood
guidance is lowest due to consecutive days of showers, so will keep
a close eye on radar and flood potential throughout this afternoon
and into the evening hours.
Tonight, expect to see convective activity wane as we lose surface
heating. Some clearing across the area will lead to low stratus and
fog development by early morning and persist through mid morning.
Low temperatures Friday morning will range between 66 and 71.
As the surface low pushes ENE across the OH Valley tonight through
tomorrow afternoon, the region will remain within a sultry
environment with surface dew points in the low 70s and PWATs
remaining around 1.80 inches. Expect another day of mainly diurnally
driven showers and isolated thunderstorms with high temps in the mid
80s.
.Long Term...(Friday night through Thursday)
Issued at 218 PM EDT Thu Jun 10 2021
The weekend:
A weak cold front will approach the region Saturday and push through
the area late Saturday night into early Sunday. With the warm, humid
air mass still in place ahead of this feature, scattered showers and
thunderstorms can be expected...particularly Saturday afternoon and
evening when instability peaks around 2000 J/kg SBCAPE with 20-25kt
bulk shear. High temperatures will be from the mid 80s to around 90.
In the humidity ahead of the front Saturday afternoon heat index
readings will climb into the middle 90s west of the Blue Grass.
Next week:
Overall, next week looks primarily dry as a couple of surface ridges
slide southward through the area. One possible interruption will be
the trough located between those two ridges. The ECMWF brings this
feature through Monday night but the operational GFS waits until
Tuesday and brings it through at a time of better instability. As a
result, the GFS develops a significant band of showers and storms in
the Ohio and Tennessee Valleys coincident with it. However, the
ECMWF and CMC so far have remained dry. Most members of the ENS EC
are dry, as are almost all members of the GEFS. Given that the
operational GFS is an outlier at this time, will stick with a dry
forecast for now. However this will be something to watch -- the GFS
has had good run-to-run consistency over its past four runs,
generating precipitation Tuesday.
Unfortunately the Desert Southwest will bake next week as a powerful
upper ridge sets up over the Four Corners. However, for us we'll be
watching a corresponding upper trough dropping from southeast Canada
into the eastern United States, keeping our temperatures in check.
Highs for us each day should generally be in the 80s (can't rule out
a few spots touching 90 on Monday...and the Blue Grass will peak
in the 70s on Wednesday).
&&
.Aviation...(00Z TAF Issuance)
Issued at 733 PM EDT Thu Jun 10 2021
IMPACTS: Scattered showers and storms ending this evening. MVFR
conditions likley overnight with patchy dense fog.
DISCUSSION: Convection has continued to diminish in intensity this
evening with the loss of heating. Expect scattered convection to
continue to wind down as the evening wears on. Overnight, clouds
and low-level moisture will remain and cigs should build downward
with time. MVFR fog is possible at the terminals, though KHNB may
drop down below IFR overnight. The lowest cigs/vsbys look to be
between 11/08-13Z. Low clouds are expected to linger into Friday
morning with cigs returning to VFR by mid-late morning Friday.
CONFIDENCE: Medium on all elements.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Mesoscale...CJP
Short Term...CG
Long Term....13
Aviation.....MJ
Hazardous weather outlook, Jun 10, 1:55 PM EST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
255 PM EDT Thu Jun 10 2021
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
255 PM EDT Thu Jun 10 2021 /155 PM CDT Thu Jun 10 2021/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Slow movning showers and storms will produce localized heavy
rainfall again tonight. Some areas could experience some minor flood
concerns with repeated rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Afternoon thunderstorms are possible through the weekend. Brief
locally heavy rainfall will be possible Friday, and any thunderstorm
will produce lightning. Some of this rain could result in localized
low lying flooding on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report instances of heavy rainfall or
flooding.
CG/13
Special weather statement, Jun 10, 2:17 PM EST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
317 PM EDT Thu Jun 10 2021
KYZ036-041-101945-
Scott-Fayette-
317 PM EDT Thu Jun 10 2021
...STRONG THUNDERSTORM WITH TORRENTIAL RAIN ON THE NORTH SIDE OF
LEXINGTON...
At 316 PM EDT, a strong thunderstorm was located near Blue Grass
Field, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lexington, Georgetown, Meadowthorpe, Thoroughbred Acres, Cardinal
Hill, Bryan Station, Northland, Highlands, and Viley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3799 8460 3805 8465 3811 8463 3811 8465
3812 8465 3812 8464 3813 8464 3812 8463
3814 8463 3825 8450 3814 8437 3813 8437
3811 8438 3809 8434 3809 8431
TIME...MOT...LOC 1916Z 233DEG 13KT 3809 8457
13